New York, June 10 (ANI): A stomach-churning Public service nnouncement in U.S has featured a teenage girl vomiting after having downed too much cough syrup.
Approximately 7 percent of high school-aged students say they've abused OTC cough medicine this year, the New York Daily reported.
According to a graphic public service announcement from the Partnership for a Drug-Free America, endless puking is just one of the unpleasant side effects of drinking too much dextromethorphan (DXM) - laden cough syrup.
A patient may also suffer from trouble breathing, blurred vision, convulsions, rapid heartbeat and hallucinations.
The PSA shows a teenage girl holding up a bottle of cough syrup and cheering before gulping it down.
"So, this is my first time Cheers," a fresh-faced teenaged girl facing the camera said.
However, she's soon seen becoming dizzy and nauseated. And then the vomiting begins.
But, no teens were injured in the making the PSA.
According to Cassie Goldberg, a spokesperson for the Partnership for a Drug-Free America, the young people who upchucked for the camera were actually actors.
"None of the kids in the videos consumed cough medicine," the spokesperson said.
"The actors' performances are based on known side effects of cough medicine abuse."
The spot intends to make the viewer feel seriously uneasy.
The producers have worked hard to create images that would make an impact on kids thinking of experimenting with cough syrup with DXM.
The Partnership for a Drug-Free America has revealed that it isn't afraid to resort to gross-out tactics if it gets through to kids.
"We are focusing on preventing initiation of the behavior among "likely triers" - teens actively seeking information about abusable substances from peers online," said Goldberg.
"Our goal is to persuade them that OTC cough medicine is not a high they want to try." (ANI)